Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 28, 2014, 07:33:50 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 636486
  • Total Topics: 48310
  • Online Today: 258
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Lost almost 2 days of treatment due to accident  (Read 2451 times)

0 Members and 1 Guest are viewing this topic.

Offline LordBerners

  • Member
  • Posts: 415
Lost almost 2 days of treatment due to accident
« on: May 06, 2011, 03:20:24 PM »
Hi all, it has been a long time since I've posted, but thing were going well till the last few days.  I've been undectectable or nearly for a while on Kaletra, Tenofovir, and lamivudine.  About three days ago I had a motorbike accident, with a mild concussion, and was so out of it the evening of the accident that I missed my meds, and the next morning.  To be honest I can't remember if I snapped out of this and caught this the second night (the night 24 hours after the accident), or the next morning - the morning of the second day after the accident.  

So I either missed 24 hours or 36 I guess, of this combo.  Its the weekend here so I have to wait to call my docs till Monday, thought I'd just run the situation by you all.  I'm currently back on the meds as reported above (Kaletra twice a day and the tenofovir and lamivudine once a day).  Do you think I have a high likelyhood of having developed resistance?
Please, just call me Berners.. or Baron.

Offline thunter34

  • Member
  • Posts: 7,310
  • His name is Carl.
Re: Lost almost 2 days of treatment due to accident
« Reply #1 on: May 06, 2011, 03:44:09 PM »
No, I do not.  You should be fine, LB.  I'm typically very adherent to my regimen, and have been UD for several years now, but I have periodic moments where I miss doses, too.  Life happens. 

AIDS isn't for sissies.

Offline LordBerners

  • Member
  • Posts: 415
Re: Lost almost 2 days of treatment due to accident
« Reply #2 on: May 06, 2011, 03:48:06 PM »
No, I do not.  You should be fine, LB.  I'm typically very adherent to my regimen, and have been UD for several years now, but I have periodic moments where I miss doses, too.  Life happens. 

Thanks, thunter.  I think I missed either two or three doses entirely (an evening dose, a noon dose, and maybe another evening dose - I normally take my doses with meals).  I'll have a chance to talk to my doctor on monday, till then I'm just going to go back to the normal dosing schedule (400 mg Kaletra with lunch, and then with a late dinner I take the second 400 mg of Kaletra with one tenofovir and two lamivudine pills).
Please, just call me Berners.. or Baron.

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: Lost almost 2 days of treatment due to accident
« Reply #3 on: May 06, 2011, 04:03:56 PM »
I was mugged in Cape Town and missed five days of meds, made no difference

- matt
"The object is to be a well patient, not a good patient"

Offline thunter34

  • Member
  • Posts: 7,310
  • His name is Carl.
Re: Lost almost 2 days of treatment due to accident
« Reply #4 on: May 06, 2011, 04:04:19 PM »
Thanks, thunter.  I think I missed either two or three doses entirely (an evening dose, a noon dose, and maybe another evening dose - I normally take my doses with meals).  I'll have a chance to talk to my doctor on monday, till then I'm just going to go back to the normal dosing schedule (400 mg Kaletra with lunch, and then with a late dinner I take the second 400 mg of Kaletra with one tenofovir and two lamivudine pills).

If you haven't restarted yet, I'd start back with the "big" dose that includes all the pills rather than just restarting with the Kaletra.  That, to me, seems more of a resistance worry than just missing all of the pills for a few days.  
AIDS isn't for sissies.

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: Lost almost 2 days of treatment due to accident
« Reply #5 on: May 06, 2011, 04:09:39 PM »
You ain't gonna get resistance from 2 days off on this combination

- matt
"The object is to be a well patient, not a good patient"

Offline LordBerners

  • Member
  • Posts: 415
Re: Lost almost 2 days of treatment due to accident
« Reply #6 on: May 06, 2011, 04:15:49 PM »
You ain't gonna get resistance from 2 days off on this combination

- matt


Thanks newt, thanks all, very reasuring.

Man, having a head injury, even a mild one, is scary stuff.
Please, just call me Berners.. or Baron.

Offline Billy B

  • Member
  • Posts: 374
Re: Lost almost 2 days of treatment due to accident
« Reply #7 on: May 08, 2011, 11:26:52 AM »
Hello Baron- One of my biggest fears is having an accident of some type and missing my meds. The pharmacies or hospital in my small town doesn't even stock HIV meds so I don't know what would happen. I thought about having HIV+, Isentress and Truvada tattooed where my underware would hide it to alert the paramedics or ER staff.
Billy B
« Last Edit: May 08, 2011, 11:29:24 AM by Billy B »
VL 4420 CD4 340 CD4% 24   3/15/10 Started I&T
VL  UD   CD4 340 CD4% 26.5 05/13/10
VL  UD   CD4 360 CD4% 27.1 08/3/10
VL  UD   CD4 310 CD4% 28.4 11/22/10
VL  UD   CD4 420 CD4% 27.9 02/11/11
VL  UD   CD4 370 CD4% 26.4 06/08/11
VL  UD   CD4 360 CD4% 27.7 09/23/11
VL  UD   CD4 370 CD4% 28.3 01/20/12
VL  UD   CD4 430 CD4% 28.8 05/11/12
VL  UD   CD4 370 CD4% 28.1 09/07/12
VL  UD   CD4 390 CD4% 32.3 03/14/13

Offline Nate

  • Member
  • Posts: 29
Re: Lost almost 2 days of treatment due to accident
« Reply #8 on: May 13, 2011, 05:46:12 AM »
Highly unlikely...the half lives of those drugs are good for about 48 hours...so you still should have had some meds in your system...however small it may be...
I take Candy from Strangers ;-p

Offline BM

  • Member
  • Posts: 340
Re: Lost almost 2 days of treatment due to accident
« Reply #9 on: May 13, 2011, 07:36:54 AM »
Hello Baron- One of my biggest fears is having an accident of some type and missing my meds. The pharmacies or hospital in my small town doesn't even stock HIV meds so I don't know what would happen. I thought about having HIV+, Isentress and Truvada tattooed where my underware would hide it to alert the paramedics or ER staff.
Billy B

It might be a better idea to get a medical bracelet rather than a tattoo just in case you ever need to change your meds.

Offline elf

  • Member
  • Posts: 607
Re: Lost almost 2 days of treatment due to accident
« Reply #10 on: May 13, 2011, 10:56:26 PM »
Kaletra is one of the most resistency-resistant meds.  :D ;)
Let's have a Kiki!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.